Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 31, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 15, 2015, 4:29 PM CDT for 8 counties in Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2015, 4:29 PM CDT (21:29 UTC)
- Expired
- Jun 15, 2015, 10:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caldwell County, MO, Carroll County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, Grundy County, MO, Livingston County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 86 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:42 PM CDT | FLOOD | Chillicothe, MO | FLOODING ACROSS 190 AND 155 ROADS. FLOODING IN CHILLICOTHE VARIOUS STREETS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
605
WGUS53 KEAX 152129
FFWEAX
MOC025-033-047-049-061-079-117-177-160330-
/O.NEW.KEAX.FF.W.0031.150615T2129Z-150616T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
429 PM CDT MON JUN 15 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALDWELL COUNTY IN NORTH CENTRAL MISSOURI...
EASTERN CLAY COUNTY IN WEST CENTRAL MISSOURI...
NORTHWESTERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI...
NORTHWESTERN LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI...
NORTHWESTERN RAY COUNTY IN WEST CENTRAL MISSOURI...
SOUTHEASTERN CLINTON COUNTY IN NORTHWEST MISSOURI...
SOUTHEASTERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHERN GRUNDY COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 1030 PM CDT
* AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. THESE STORMS HAVE PRODUCED VERY LARGE RAINFALL RATES
AND 1.5 TO 2 INCHES OF RAIN HAS ALREADY FALLEN WITH MORE RAIN ON
THE WAY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHILLICOTHE...EXCELSIOR SPRINGS...LAWSON...BRAYMER...
BRECKENRIDGE...COWGILL...CRYSTAL LAKES...EXCELSIOR ESTATES...
HOLT...KINGSTON...MISSOURI CITY...POLO...UTICA AND WOODS HEIGHTS.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 29 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4003 9338 3986 9340 3954 9374 3922 9424
3924 9425 3923 9430 3917 9435 3918 9435
3945 9436 3970 9402 3995 9383
$$
AB3 follow-up statements
098
WGUS73 KEAX 152255
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
555 PM CDT MON JUN 15 2015
MOC025-033-047-049-061-079-117-177-160330-
/O.CON.KEAX.FF.W.0031.000000T0000Z-150616T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALDWELL MO-CARROLL MO-CLAY MO-CLINTON MO-DAVIESS MO-GRUNDY MO-
LIVINGSTON MO-RAY MO-
555 PM CDT MON JUN 15 2015
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN RAY...
NORTHWESTERN LIVINGSTON...SOUTHERN GRUNDY...SOUTHEASTERN DAVIESS...
SOUTHEASTERN CLINTON...EASTERN CLAY...NORTHWESTERN CARROLL AND
CALDWELL COUNTIES UNTIL 1030 PM CDT...
AT 553 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED HEAVY RAIN
HAD CAUSED FLOODING IN VARIOS PORTIONS OF LIVINGSTONG COUNTY AS WELL
AS IN CHILLICOTHDE. RADAR ESTIMATED A LARGE AREA OF 2 TO 4 INCH
RAINFALL AMOUNTS OCCURED IN THE WARNED AREA AND RAIN CONTINUES TO
FALL.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CONTINUE TO CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...CHILLICOTHE...EXCELSIOR SPRINGS...LAWSON...BRAYMER...
BRECKENRIDGE...COWGILL...CRYSTAL LAKES...EXCELSIOR ESTATES...
HOLT...KINGSTON...MISSOURI CITY...POLO...UTICA AND WOODS HEIGHTS.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 29 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL
AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4003 9338 3986 9340 3954 9374 3922 9424
3924 9425 3923 9430 3917 9435 3918 9435
3945 9436 3970 9402 3995 9383
$$
AB871
WGUS73 KEAX 152338
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
638 PM CDT MON JUN 15 2015
MOC047-049-152351-
/O.CAN.KEAX.FF.W.0031.000000T0000Z-150616T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY MO-CLINTON MO-
638 PM CDT MON JUN 15 2015
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN
CLINTON AND EASTERN CLAY COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3986 9340 3954 9374 3946 9386 3946 9420
3956 9421 3970 9402 3995 9383 4003 9338
$$
MOC025-033-061-079-117-177-160330-
/O.CON.KEAX.FF.W.0031.000000T0000Z-150616T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALDWELL MO-CARROLL MO-DAVIESS MO-GRUNDY MO-LIVINGSTON MO-RAY MO-
638 PM CDT MON JUN 15 2015
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN RAY...
NORTHWESTERN LIVINGSTON...SOUTHERN GRUNDY...SOUTHEASTERN DAVIESS...
NORTHWESTERN CARROLL AND CALDWELL COUNTIES UNTIL 1030 PM CDT...
AT 636 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
FLOODING WAS REPORTED IN LIVINGSTON COUNTY. EXCESSIVE RAINFALL FELL
FROM ELMIRA IN RAY COUNTY TO NEAR LAREDO IN GRUNDY COUNTY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CHILLICOTHE...
BRAYMER...BRECKENRIDGE...COWGILL...KINGSTON...POLO AND UTICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL
AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3986 9340 3954 9374 3946 9386 3946 9420
3956 9421 3970 9402 3995 9383 4003 9338
$$
AB080
WGUS73 KEAX 160325
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1025 PM CDT MON JUN 15 2015
MOC025-033-061-079-117-177-160341-
/O.EXP.KEAX.FF.W.0031.000000T0000Z-150616T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALDWELL MO-CARROLL MO-DAVIESS MO-GRUNDY MO-LIVINGSTON MO-RAY MO-
1025 PM CDT MON JUN 15 2015
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN RAY...
NORTHWESTERN LIVINGSTON...SOUTHERN GRUNDY...SOUTHEASTERN DAVIESS...
NORTHWESTERN CARROLL AND CALDWELL COUNTIES WILL BE ALLOWED TO EXPIRE
AT 1030 PM CDT.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3986 9340 3954 9374 3946 9386 3946 9420
3956 9421 3970 9402 3995 9383 4003 9338
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:53 PM CDT, 36 minutes earlier.
Area forecast discussion, Jun 15, 3:53 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 353 PM CDT Mon Jun 15 2015 .DISCUSSION... Issued at 353 PM CDT MON JUN 15 2015 Weak upper level shortwave combined with surface boundary and moderate diurnal heating have ignited shower and thunderstorm activity across the area this afternoon. Precipitable water values approaching 2 inches have provided for efficient rainfall producing storms. Not expecting widespread heavy rains however have already had some localized rainfall rates of 2-3 inches per hour and isolated flooding reported. A decrease in intensity and coverage should occur closer to sunset. Surface boundary sagging into northwest Missouri is forecast to move through much of the area tonight before stalling from eastern Missouri southwest into far southeast Kansas. Other than departing upper level shortwave not a tremendous amount of support aloft to keep showers and thunderstorms going overnight. Nonetheless with copious amounts of low level moisture still in place and boundary in the area is enough to keep PoPs going for tonight. Similar story for the day Tuesday as surface boundary stalls in the southern part of the forecast area and begins to work back north late in the day. Still plenty of low level moisture to work and any surface heating at all should allow scattered convection to once again develop. Still difficult to draw any conclusions for timing and location of remnant moisture from tropical system later in the week. At this time it appears most likely scenario would be for heavier rains to be south of the forecast area however model inconsistencies leave some question marks and will need to keep an eye on how this system progresses. Afternoon high temperatures should be generally in the low to middle 80s for most areas through this week. Low temperatures are expected to be generally in the upper 60s and lower 70s. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1219 PM CDT MON JUN 15 2015 An abundance of moisture in the lower levels of the atmosphere combined with a frontal boundary moving into northwest Missouri will keep clouds along with scattered showers and thunderstorms in the forecast through tomorrow morning. Have seen some diurnal improvements in the ceilings and visibilities this morning however with moisture in place see no reason MVFR and IFR conditions will not return tonight. Confidence not high on placement and timing for convection near the TAF sites so will continue with VCTS into the early evening. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && UPDATE...Mitchell DISCUSSION...Mitchell AVIATION...Mitchell
Hazardous weather outlook, Jun 15, 5:14 AM CDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 514 AM CDT MON JUN 15 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 514 AM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT BUT THE THREAT OF SEVERE WEATHER IS LOW. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE MIDDLE OF THE WEEK. HEAVY RAINFALL IS A POSSIBILITY LATER IN THE WEEK. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:24 PM CDT | Special Weather Statement | EAX | Howard | 51 min |
| Jun 14, 9:55 PM CDT | River Flood Warning | EAX | Cooper | 42 hr |
| Jun 15, 8:50 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| Jun 15, 9:40 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 66 hr |
| Jun 15, 9:40 AM CDT | River Flood Warning | EAX | Howard | 54 hr |
| Jun 15, 9:52 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 61 hr |
| Jun 15, 9:52 AM CDT | River Flood Warning | EAX | Cooper, Saline | 5 days |
| Jun 15, 2:54 PM CDT | Areal Flood Advisory | EAX | Jackson | 3 hr |
| Jun 15, 3:29 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 44 hr |
| Jun 15, 3:29 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 61 hr |
| Jun 15, 4:36 PM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 3 hr |
| Jun 15, 4:54 PM CDT | Areal Flood Warning | EAX | Bates, Cass | 6 hr |
| Jun 15, 5:05 PM CDT | Flash Flood Warning | EAX | Linn, Livingston, Sullivan | 6 hr |
| Jun 15, 5:30 PM CDT | Areal Flood Advisory | EAX | Adair | 3 hr |
| Jun 15, 5:47 PM CDT | River Flood Warning | EAX | Atchison, Holt | 37 hr |
| Jun 15, 6:07 PM CDT | Areal Flood Advisory | EAX | Adair, Chariton, Linn, Macon, Randolph, Sullivan | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.